Friends, I'm giving up the Fin - BaldTruthTalk.com
+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 18
  1. #1
    Junior Member
    Join Date
    Nov 2012
    Posts
    11

    Default Friends, I'm giving up the Fin

    So guys, after a relatively short battle (around 9 months) I'm packing in the fin.

    I realised the other day how low my libido has got. I toyed with the idea of lowering the dose and continuing but I don't want to increase the chance of more permanent loss.

    It's funny looking back, my hair wasn't a disaster by any standards, but to me (and people around me) my unruly/wild hair had always big part of my character. So after the first sign of loss, and the first comment or two, I jumped onto fin. Fast forward 9 months and I would honestly say not much has changed. I think my crown has improved, but the front/middle scalp has gotten worse. But the real stickler is the libido. It's slowly deteriorated to a point where I think its a concern.

    It's such a messy business. The panic that comes from the realisation of hairloss. Emotionally so much has changed since I first realised.
    I'm not sure how i feel about the drug itself. Obviously people benefit, others don't. What I do feel is that I'm loosing my hair at a time where there is no definite solution, no clear understanding, and because of that you can expose yourself to risk and stress.

    "god I'll look so old without hair" "shall I shave it off"
    "Fin/ No Fin" "Side effects/No Side effects"
    "concealer/no concealer"
    "you can take this, but it may or may not work"
    " you can take this, but all your hair will fall out first, causing even more panic"
    "maybe its phycological?"
    **Trolling**

    All of these (and much much more) I'm going to try and leave behind.

    If I've gained any wisdom from this experience (from my mistakes) to pass on to other follically challenged brothers, I would simply recommend being extremely cautious and sensible. If you want to start Fin, speak to a doctor, take pictures. Also, use websites like this constructively, keep steady updates, ask questions, keep searches specific, DO NOT endlessly search post after post. For all the well meaning people on here, the negativity can and will lower your self-esteem.

    So I shall quit starting tomorrow, try and find time to hit the gym, maybe take the odd vitamin/zinc/biotin and see what happens. Hopefully things will return to normal before long.

    I'll return in a month or two with a post-fin update.

  2. #2
    Senior Member Buster's Avatar
    Join Date
    Jul 2012
    Posts
    210

    Default

    I really don't think Fin has helped my hair either, if anything, my hair looks worse than it did when I started. I guess it would be about a year now. My hair thinned out a lot a few months after starting it, in a diffuse pattern, which I assumed was the "propecia shed" that I heard about. To this day it hasn't recovered, so I have no idea what to expect. I'm going to stay on it though, because I haven't experienced any sides, but I was really hoping my hair would get better, not worse. It makes me wonder where I would be right now if I didn't start the drug.

  3. #3
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,258

    Default

    Hi Kloser43,

    Can I suggest that you wean off the drug? I'm no doctor, but I went cold turkey and have the long term sides.

    What dose are you on right now? If it's 1mg, I'd cut it down to 0.75mg (or as near as possible) then down to 0.5mg, 0.25 and then 0. Do this over the space of several months.

    It's possible you'll fare better this way.

  4. #4
    Senior Member
    Join Date
    Jul 2012
    Posts
    403

    Default

    Quote Originally Posted by chrisis View Post
    Hi Kloser43,

    Can I suggest that you wean off the drug? I'm no doctor, but I went cold turkey and have the long term sides.

    What dose are you on right now? If it's 1mg, I'd cut it down to 0.75mg (or as near as possible) then down to 0.5mg, 0.25 and then 0. Do this over the space of several months.

    It's possible you'll fare better this way.
    This. I know you're eager to get off, but it's much, much better for your system to taper off. I'd do a month-long taper off, at least. I'm not a doctor, but I've always been recommended by doctors that I taper off and on medications... that's doubly important when they impact your endocrine system.

  5. #5
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,258

    Default

    I actually wonder whether tapering back on and then back off might be crazy enough to resolve long term sides.

    Not sure if that's been tried by anyone but when all else fails what's the worst that could happen?

  6. #6
    Senior Member
    Join Date
    Jan 2012
    Posts
    447

    Default

    Quote Originally Posted by Buster View Post
    I really don't think Fin has helped my hair either, if anything, my hair looks worse than it did when I started. I guess it would be about a year now. My hair thinned out a lot a few months after starting it, in a diffuse pattern, which I assumed was the "propecia shed" that I heard about. To this day it hasn't recovered, so I have no idea what to expect.
    Same here; hasn't recovered. However a dermatologist did diagnose Telogen effluvium, but everyone I've mentioned that to on forums has dismissed it immediately, so I'm doubtful.

  7. #7
    Junior Member
    Join Date
    Nov 2012
    Posts
    11

    Default

    Hey guys thanks for the suggestion. Maybe I will gradually reduce the dose. It makes sense, most serious medication requires it. I'm on proscar 1/4 so I'll have to just cut it down as best I can.

    Anyway, I'll do a month by month update until I'm completely off it. Fingers crossed

  8. #8
    Member
    Join Date
    Oct 2011
    Posts
    63

    Default

    fin is no joke--i too suffered from sides during my time taking it. luckily for me the sides passed about 3-4 months after quitting. i would also recommend weaning yourself off by lowering your dosage over the course of a month or two. good luck

  9. #9
    Senior Member
    Join Date
    Aug 2009
    Posts
    196

    Default

    I posted the same thread a couple months ago. I stopped fin for four weeks for the same reasons as you. Expect morning and random boners to come back after a couple weeks.

    I got back on fin when I realized concealers would give me a full head of hair if I stayed on fin.

  10. #10
    Senior Member
    Join Date
    Oct 2012
    Posts
    1,489

    Default

    Quote Originally Posted by Kloser43 View Post
    Hey guys thanks for the suggestion. Maybe I will gradually reduce the dose. It makes sense, most serious medication requires it. I'm on proscar 1/4 so I'll have to just cut it down as best I can.

    Anyway, I'll do a month by month update until I'm completely off it. Fingers crossed
    Who knows. Maybe weening off of it you'll get your random boners back.

    Regardless, I think it's sensible to get off the drugs if your libido gets messed with.

Similar Threads

  1. Do you have any close friends you discuss mpb with?
    By Breaking Bald in forum Men's Hair Loss: Start Your Own Topic
    Replies: 43
    Last Post: 07-17-2013, 01:02 PM
  2. Giving the gift of hair
    By gmonasco in forum Cutting Edge / Future Treatments
    Replies: 1
    Last Post: 02-28-2011, 09:44 PM
  3. GIVING UP...well kinda (read)
    By mikes120 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 9
    Last Post: 12-20-2009, 04:16 PM
  4. Replies: 0
    Last Post: 07-25-2009, 12:29 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Need advice for hair transplant. Please help!
03-30-2019 10:01 PM
by kit002
Last Post By kit002
Today 03:08 PM
Play On-line Casino Games
Today 01:58 PM
Last Post By NWHShona45
Today 01:58 PM
Is this androgenic alopecia
Today 06:43 AM
Last Post By petronetlng
Today 06:43 AM
Just went on Propecia and having slight testicular pain
11-03-2009 06:28 PM
Last Post By chope
Yesterday 05:12 PM